Lexapro and GERD

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined May 2010
Total Posts : 16
   Posted 5/27/2010 11:36 AM (GMT -6)   
Hi everyone. The first time I posted on my hubby's account and now I"m here on my own. I guess I'm having sympathy pains :p
I've been struggling with high stress and anxiety lately. My GERD has also been acting up pretty well, and I feel that's the main cause. The doc gave me Zantac, which he felt would work better than Prilosec that I had been using (OTC). He also gave me Lexapro. I've been taking it for two days. The first day I was a little queasy but it wasn't a big deal.. but the second night I was up alll night with horrible refux. I've never felt anything like it in my life! At 4am I could finally take a dose of Zantac and it helped. I'm afraid to eat anything today besides mashed potatoes and cheese, lol.
I really feel that the Lexapro triggered a worse episode of GERD! I see that heartburn can be a symptom but the main side effect is nausea.. has anyone else had this experience?

Elite Member

Date Joined Jul 2009
Total Posts : 14475
   Posted 5/27/2010 2:17 PM (GMT -6)   
I was curious about Lexapro and went to their website. I saw all the side effects...wow! they give this to make you feel better?!!!!

It certainly sounds like it made you sick to your stomach.

I was given an antinausea med for a surgery I had and it made me sick to my stomach. Sometimes what's good for you (so they say) turns out bad for you.

Hang in there.


Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 5/27/2010 5:13 PM (GMT -6)   
Hello and sorry to hear you were up all night.

You might want to try taking the Lexapro in the morning with your breakfast. I used this med for a short time and always took it in the AM.

Good luck,


New Member

Date Joined May 2010
Total Posts : 16
   Posted 5/28/2010 2:18 PM (GMT -6)   
Thanks everyone :) I called my doc and he said it was ok to stop the meds for now.. I'm better than I was but I'm still feeling 'tender' and having moderate GERD.

When you guys have your GERD pain, is it more to one side or another? Mine is always on the left and it makes me worry that I have an ulcer or a certain spot that is worse than the rest. Thanks.

Regular Member

Date Joined Dec 2009
Total Posts : 293
   Posted 6/29/2010 8:06 PM (GMT -6)   
i take lexapro and it is horrible. 3 months and gerd is worse and i feel sick every time i take it. going to taper off it. my wife took it and it did the same. by the way lexapro is not a good anxiety med..better for depression...it was the latest fad 3 years ago and now some hand it out like candy. believe me i have taken every med out there and none worked for long..all have side effects. try to walk, stay busy and massage therapy..cheaper than drug copays usually. meds in my humble opinion will not cure your anxiety
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, March 22, 2018 1:58 PM (GMT -6)
There are a total of 2,942,808 posts in 322,892 threads.
View Active Threads

Who's Online
This forum has 161262 registered members. Please welcome our newest member, Jack12.
392 Guest(s), 10 Registered Member(s) are currently online.  Details
hateuc, BDRoland, Kat1000, doors12, Lynnwood, Purple111111, Jack12, RobLee, SharonZ, iPoop